Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 97, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 9, 2025, 3:30 PM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 42 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2025, 3:30 PM EDT (19:30 UTC)
- Expired
- Jun 9, 2025, 4:12 PM EDT
- In force
- 42 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Crawford County, PA, Erie County, PA
The radar
The Buffalo radar (KBUF), 148 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 3:45 PM EDT | TSTM WND DMG | 6 Nw Centerville, PA | County public safety scanner reported a tree down on wires on Lake Road. Time estimated via radar. |
| Jun 9, 3:45 PM EDT | TORNADO | 6 S Union City, PA | The National Weather Service in Cleveland confirmed an EF0 tornado in the Canadohta Lake area. Large tree limbs from a nearby tree were blown onto a home, resulting in roof damage. Additionally, two powerline poles were blown down. This tornado had estimated m |
| Jun 9, 3:46 PM EDT | TSTM WND DMG | 6 S Union City, PA | Local public safety scanner reported a tree down on Payne Avenue. Time estimated via radar. |
| Jun 9, 3:46 PM EDT | TSTM WND DMG | 6 S Union City, PA | Numerous trees downed in and around Canadohta Lake. |
| Jun 9, 4:02 PM EDT | TSTM WND DMG | Corry, PA | Minor roof damage to a barn and tree damage. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 2:46 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
735
WUUS51 KCLE 091930
SVRCLE
PAC039-049-092030-
/O.NEW.KCLE.SV.W.0097.250609T1930Z-250609T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
330 PM EDT Mon Jun 9 2025
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Southeastern Erie County in northwestern Pennsylvania...
Northeastern Crawford County in northwestern Pennsylvania...
* Until 430 PM EDT.
* At 330 PM EDT, a severe thunderstorm was located near Cambridge
Springs, or 12 miles northeast of Meadville, moving northeast at 30
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Meadville, Corry, Edinboro, Union City, Cambridge Springs,
Waterford, Wattsburg, Riceville, Lincolnville, Canadohta Lake,
Saegertown, Mill Village, Blooming Valley, Spartansburg, Venango,
Elgin, and Woodcock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4166 8017 4189 8016 4214 7976 4201 7976
4200 7975 4200 7962 4199 7961 4176 7962
TIME...MOT...LOC 1930Z 246DEG 27KT 4179 8000
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
102 follow-up statements
322
WWUS51 KCLE 091952
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
352 PM EDT Mon Jun 9 2025
PAC039-049-092030-
/O.CON.KCLE.SV.W.0097.000000T0000Z-250609T2030Z/
Erie PA-Crawford PA-
352 PM EDT Mon Jun 9 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTHEASTERN ERIE AND NORTHEASTERN CRAWFORD COUNTIES...
At 352 PM EDT, a severe thunderstorm was located near Canadohta Lake,
or 24 miles northeast of Meadville, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Corry, Union City, Wattsburg, Riceville, Canadohta Lake,
Lincolnville, Spartansburg, and Elgin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4177 7993 4201 7996 4214 7976 4201 7976
4200 7975 4200 7962 4199 7961 4176 7962
TIME...MOT...LOC 1952Z 252DEG 30KT 4185 7975
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
10097
WWUS51 KCLE 092012
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
412 PM EDT Mon Jun 9 2025
PAC039-049-092021-
/O.CAN.KCLE.SV.W.0097.000000T0000Z-250609T2030Z/
Erie PA-Crawford PA-
412 PM EDT Mon Jun 9 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ERIE AND
NORTHEASTERN CRAWFORD COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northwestern Pennsylvania.
LAT...LON 4177 7993 4201 7996 4214 7976 4201 7976
4200 7975 4200 7962 4199 7961 4176 7962
TIME...MOT...LOC 2010Z 246DEG 27KT 4191 7957
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:59 PM EDT, 31 minutes earlier.
Area forecast discussion, Jun 9, 2:59 PM EDT, 31 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 259 PM EDT Mon Jun 9 2025 .SYNOPSIS... A cold front will move east of the local area this evening with a secondary cold front moving east across the region tonight. High pressure will build over the Ohio Valley Tuesday through early Thursday before a cold front drifts south across the region Thursday through the weekend. && .NEAR TERM /THROUGH TUESDAY/... A cold front is currently progressing east this afternoon with the frontal boundary likely located near the western edge of the cloud field just to the west of I-71. Despite broken clouds ahead of the front, sufficent destabilization has occurred and convection has developed over the last couple of hours. Latest mesoanalysis places 40 to 50 knots of effective bulk shear over the majority of the CWA with MLCAPE values of about 500 J/kg from roughly Mount Vernon to Warren, OH and locations east. Additional destabilization is likely ahead of the front, but extensive cloud cover will likely limit CAPE values. Either way, the aforementioned shear values are optimal for organized convection ahead of the front this afternoon into this evening. Damaging wind gusts remain the primary threat, however large hail and a few tornadoes cannot be ruled out. PWAT values are about 1.25-1.4 inches and heavy rainfall rates are likely in storms, which may lead to localized flooding in low- lying/poor drainage areas. This round of convection will likely exit to the east by about 00Z/8 PM this evening and most locations will remain dry through the remainder of the near term period. However, a secondary cold front/upper trough axis will move into western zones at around the same time. Convection associated with this feature will likely be weakening due to the loss of diurnal heating so only have slight chances (around 20 percent) of showers/thunderstorms through about Midnight before precip completely diminishes as it approaches the I-71 corridor. Any thunderstorms should remain below severe limits. Tonight's lows will fall into the 50s with highs rising into the low to mid 70s (slightly below normal) on Tuesday. While there won't be much of a temperature change behind the final cold front, humidity values will be much lower on Tuesday. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... High pressure will build into the region through Wednesday before exiting to the east on Thursday. Rain chances (albeit low) will return as moisture advection increases ahead of a cold front that will drop south across the Great Lakes on Thursday. The front will likely move south of Lake Erie Thursday night. Temperatures will warm during the short term period with widespread highs in the upper 70s to lower 80s expected during the afternoon on Wednesday and Thursday. && .LONG TERM /FRIDAY THROUGH MONDAY/... The aforementioned cold front will most likely drift south across the region Friday and possibly through Monday with low pressure tracking along the front over the weekend. This will likely result in periods of showers/thunderstorms close to the front throughout the long term period. Have opted to maintain broad PoPs since the placement of precip will depend on the exact placement of the frontal boundary. Will need to keep an eye on the potential for heavy rainfall/flooding if the main precip axis is located in the local area. Near-normal temperatures are favored through the long term period. && .AVIATION /18Z Monday THROUGH Saturday/... Cold front moving east across Northern Ohio at the onset of the TAF period will bring SCT SHRA/TSRA through 00Z that may impact terminals. TSRA development window between 18-21Z could impact KCLE/KMFD briefly before moving east toward KCAK/KYNG/KERI. Coverage and confidence too low for explicit TSRA mention so opted for a few hours of TEMPO TSRA at the terminals during the most favorable windows. MVFR to even brief IFR reductions possible within TSRA. Cold front moves east of the area after 00Z with VFR conditions expected through the remainder of the period. A secondary front may bring some VFR clouds and an isolated brief SHRA to KFDY/KTOL, but probability too low for TAF mention. Will need to watch potential BR development near KCAK/KYNG toward 12Z with lingering low level moisture and light winds, but confidence again too low for TAF mention. Winds generally remain out of the west/southwest through the period, with some diurnal gusts to 20 kts through 00Z and possible gusts 15-20 kts at some terminals near the end of the period. Outlook...Mainly VFR expected Tuesday through Thursday. Non-VFR may return in scattered showers and thunderstorms on Friday. && .MARINE... Weak cold front pushes east of the lake by this evening, with a secondary front to follow late evening/overnight, although wind direction/speed not expected to change much with the secondary front. Generally west/southwest winds expected across the lake diurnally peaking in the 10-15 kt range through Tuesday night. Low pressure tracks east across the northern lakes Wednesday with winds increasing a bit but remaining southwest around 15 kts. A slow moving cold front will settle south across the lake in the Wednesday night through Thursday timeframe, with winds becoming northeasterly through the weekend, with diurnal peaks in the 10-15 kt range. The probability for small craft advisory headlines is low through the period. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...15 NEAR TERM...15 SHORT TERM...15 LONG TERM...15 AVIATION...03 MARINE...03
Hazardous weather outlook, Jun 9, 2:51 PM EDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 251 PM EDT Mon Jun 9 2025 LEZ142>145-162>165-OHZ003-006>010-017>019-027>029-036-037-101900- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock- Seneca-Huron-Wyandot-Crawford-Richland-Marion-Morrow- 251 PM EDT Mon Jun 9 2025 This Hazardous Weather Outlook is for Lake Erie, north central Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ011-012-020-030-047-101900- Cuyahoga-Lake-Medina-Ashland-Knox- 251 PM EDT Mon Jun 9 2025 This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are expected ahead of a cold front this afternoon and early evening. Some storms could become strong to severe. The primary hazards are damaging wind gusts and torrential rain, although large hail and a tornado or two are also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ013-014-021>023-031>033-038-089-PAZ001>003-101900- Geauga-Ashtabula Inland-Summit-Portage-Trumbull-Wayne-Stark-Mahoning- Holmes-Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 251 PM EDT Mon Jun 9 2025 ...SEVERE THUNDERSTORM WATCH 401 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Showers and thunderstorms are expected ahead of a cold front this afternoon and early evening. Some storms could become strong to severe. The primary hazards are damaging wind gusts and torrential rain, although large hail and a tornado or two are also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-146-147-166>169-101900- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Avon Point to Willowick OH-Willowick to Geneva-on- the Lake OH- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 251 PM EDT Mon Jun 9 2025 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Showers and thunderstorms are expected ahead of a cold front this afternoon and early evening. Some storms could become strong to severe. The primary hazards are damaging wind gusts, although large hail and a tornado or two are also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ148-149-101900- Geneva-on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- 251 PM EDT Mon Jun 9 2025 ...SEVERE THUNDERSTORM WATCH 401 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Showers and thunderstorms are expected ahead of a cold front this afternoon and early evening. Some storms could become strong to severe. The primary hazards are damaging wind gusts, although large hail and a tornado or two are also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:50 PM EDT | Special Weather Statement | CLE | Crawford | 40 min |
| Jun 9, 4:55 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 80 min |
| Jun 9, 5:14 PM EDT | Tornado Warning | CLE | Erie | 61 min |
| Jun 9, 5:55 PM EDT | Areal Flood Advisory | CLE | Erie | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.